Jump to content


Photo

Calling all new users


  • Please log in to reply
344 replies to this topic

#341 Ferret

Ferret

    Member

  • Members
  • 1,395 posts
  • Gender:Female

Posted 25 June 2015 - 11:16 PM

43184.png

 

Read this please...http://www.psychiatr...-sleep/page/0/1

The above chart is from the link.

Do NOT feel ashamed! However, your Doctor might want to feel ashamed after she reads the article. Fluoxetine is an SSRI and it most certainly DOES suppress REM and increase REM latency.

The above is just ONE article...google "does Fluoxetine suppress REM" and you'll find pages and pages of information.

Stand firm! Your money, your time and your life...take charge.



#342 everythingthatshimmers

everythingthatshimmers

    Member

  • Members
  • 239 posts

Posted 26 June 2015 - 12:51 AM

IMO, you are pathologically sleepy or else you wouldn't be able to sleep for four consecutive naps. And six minutes is a fairly short latency. Sounds like IH to me with the sleep latency, no SOREMS, and long naps but I'm certainly no expert.

The main reason I'm replying is because of the visual disturbance you mentioned--my eyes also lose focus at random times. I've mentioned it to two different sleep doctors and they acted like they had never heard of it. Like you, my vision checks out fine during my annual exams. I would think it must be a CNS issue since it's transient. I was advised to get tested for diabetes--been there, done that, blood glucose was fine.

#343 Monstreline

Monstreline

    Member

  • Members
  • 9 posts
  • Gender:Female
  • Location:Ontario, Canada
  • Interests:Motorcycling, dogs, coffee and polka dots!

Posted 26 June 2015 - 07:41 PM


Read this please...http://www.psychiatr...-sleep/page/0/1
The above chart is from the link.
Do NOT feel ashamed! However, your Doctor might want to feel ashamed after she reads the article. Fluoxetine is an SSRI and it most certainly DOES suppress REM and increase REM latency.
The above is just ONE article...google "does Fluoxetine suppress REM" and you'll find pages and pages of information.
Stand firm! Your money, your time and your life...take charge.


Thanks Ferret, for the support AND the great link.

I have a follow-up appointment in a month, for the doc to assess how effective the Ritalin is. I've decided to stop my meds and continue with the sleep diary until my next appointment.

And before everyone gets worried when I talk about stopping meds, the fluoxetine isn't an issue, I've tapered off of it before with my doctor and pharmacist's help, I'll have the pharmacist compound to the same specifications. And as for my chronic pain meds, they don't help as much as they used to anyway. They don't have any withdrawal symptoms so no worries there, and the doc believes that they could be causing the EDS. So I'm going to take a few months to get a baseline.

I'll continue with the sleep diaries and see how it all goes.

Thanks again!

#344 Monstreline

Monstreline

    Member

  • Members
  • 9 posts
  • Gender:Female
  • Location:Ontario, Canada
  • Interests:Motorcycling, dogs, coffee and polka dots!

Posted 26 June 2015 - 07:43 PM

IMO, you are pathologically sleepy or else you wouldn't be able to sleep for four consecutive naps. And six minutes is a fairly short latency. Sounds like IH to me with the sleep latency, no SOREMS, and long naps but I'm certainly no expert.

The main reason I'm replying is because of the visual disturbance you mentioned--my eyes also lose focus at random times. I've mentioned it to two different sleep doctors and they acted like they had never heard of it. Like you, my vision checks out fine during my annual exams. I would think it must be a CNS issue since it's transient. I was advised to get tested for diabetes--been there, done that, blood glucose was fine.


Ha! I can totally relate; some years I've gone back for multiple eye tests because I was certain they missed something.

The eye thing is really weird and frustrating!

#345 Paulette79

Paulette79

    Member

  • Members
  • 5 posts
  • Gender:Female
  • Location:New York

Posted Yesterday, 12:33 PM

If it is possible, you may want to repeat the daytime test without any meds, I know that may mean weaning from the Prozac but it may be worth it to get a reliable and perhaps more definitive result. Also, could the antidepressant be causing the EDS? Just some thoughts...